Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 63, NWS Grand Rapids, MI

June 12, 2008Mason County, Oceana County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 12, 2008, 10:44 PM EDT for Mason County, Oceana County, Michigan. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2008, 10:44 PM EDT (02:44 UTC)
Expired
Jun 12, 2008, 11:30 PM EDT
In force
46 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Mason County, MI, Oceana County, MI

The radar

The Grand Rapids radar (KGRR), 130 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 9:35 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.7 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2008-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2008-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
154 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 130244
SVRGRR
MIC105-127-130330-
/O.NEW.KGRR.SV.W.0063.080613T0244Z-080613T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1044 PM EDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MASON COUNTY IN WEST CENTRAL MICHIGAN
  OCEANA COUNTY IN WEST CENTRAL MICHIGAN

* UNTIL 1130 PM EDT

* AT 1041 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF LUDINGTON
  TO 10 MILES WEST OF PENTWATER TO 14 MILES WEST OF SILVER LAKE ST
  PARK...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  BIG SABLE POINT...    LUDINGTON STATE PARK...
  HAMLIN LAKE...        STONY LAKE...         LUDINGTON...
  LITTLE POINT SABLE... LAKE MICHIGAN RECREATION AREA...
  NEW ERA...            SILVER LAKE ST PARK...
  SHELBY...             MEARS...              FERRY...
  HART...               PENTWATER...          HESPERIA...
  ELBRIDGE...           FREESOIL...           SCOTTVILLE...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4380 8644 4396 8647 4407 8654 4414 8642
      4416 8643 4419 8638 4418 8605 4356 8604
      4353 8650 4358 8654 4368 8656
TIME...MOT...LOC 0244Z 228DEG 49KT 4407 8654 4385 8657
          4362 8671

$$

NJJ
2 follow-up statements
465 
WWUS53 KGRR 130300
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1100 PM EDT THU JUN 12 2008

MIC105-127-130330-
/O.CON.KGRR.SV.W.0063.000000T0000Z-080613T0330Z/
MASON MI-OCEANA MI-
1100 PM EDT THU JUN 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR NORTHERN OCEANA AND MASON COUNTIES...

AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF FREESOIL TO
SCOTTVILLE TO PENTWATER...AND MOVING NORTHEAST AT 56 MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  MEARS...              LITTLE POINT SABLE...
  SILVER LAKE ST PARK...                     
  LAKE MICHIGAN RECREATION AREA...            HART...
  PENTWATER...          FREESOIL...           SCOTTVILLE...
  CRYSTAL VALLEY...     FOUNTAIN...           CUSTER...
  WALHALLA...

CONTINUOUS LIGHTING IS ALSO OCCURRING WITH THESE STORMS. LIGHTNING IS
ONE OF NATURES TOP KILLERS. SEEK SHELTER IN A STURDY STRUCTURE
QUICKLY...IF YOU CAN HEAR THUNDER THEN YOU ARE IN DANGER OF BEING
STRUCK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FRIDAY MORNING FOR
WEST CENTRAL MICHIGAN.

LAT...LON 4375 8648 4380 8644 4387 8646 4399 8642
      4416 8643 4419 8638 4418 8605 4373 8605
      4360 8655 4368 8656
TIME...MOT...LOC 0300Z 228DEG 49KT 4421 8631 4399 8634
          4376 8649

$$

DKC
000 
WWUS53 KGRR 130320
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1120 PM EDT THU JUN 12 2008

MIC105-127-130330-
/O.CON.KGRR.SV.W.0063.000000T0000Z-080613T0330Z/
MASON MI-OCEANA MI-
1120 PM EDT THU JUN 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR NORTHERN OCEANA AND EASTERN MASON COUNTIES...

AT 1116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 22 MILES NORTH OF FOUNTAIN TO 7
MILES NORTHEAST OF FOUNTAIN TO SCOTTVILLE...AND MOVING NORTHEAST AT
56 MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  CRYSTAL VALLEY...     MEARS...              LITTLE POINT SABLE...
  SILVER LAKE ST PARK...                      HART...
  PENTWATER...          CUSTER...             FOUNTAIN...
  SCOTTVILLE...         WALHALLA...

CONTINUOUS LIGHTING IS ALSO OCCURRING WITH THESE STORMS. LIGHTNING IS
ONE OF NATURES TOP KILLERS. SEEK SHELTER IN A STURDY STRUCTURE
QUICKLY...IF YOU CAN HEAR THUNDER THEN YOU ARE IN DANGER OF BEING
STRUCK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FRIDAY MORNING FOR
WEST CENTRAL MICHIGAN.

LAT...LON 4375 8648 4401 8627 4418 8605 4373 8605
      4360 8655 4368 8656
TIME...MOT...LOC 0320Z 228DEG 49KT 4439 8602 4417 8606
          4394 8621

$$

COBB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:41 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 12, 8:41 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
841 PM EDT THU JUN 12 2008

LATEST UPDATE...AVIATION...

.SYNOPSIS...(345 PM EDT THU JUN 12 2008)
AN UPPER LEVEL STORM SYSTEM MOVING OUT OF THE NORTHERN PLAINS WILL
BRING THUNDERSTORMS TO THE AREA TONIGHT AND FRIDAY. SEVERE WEATHER
WILL BE POSSIBLE WITH DAMAGING WINDS BEING THE MAIN THREAT. COOLER
WEATHER IS EXPECTED DURING THE WEEKEND WITH HIGHS IN THE 70S.

&&

.SHORT TERM...(345 PM EDT THU JUN 12 2008)
(TODAY THROUGH SATURDAY)
FORECAST CONCERNS CONTINUE TO DEAL WITH HYDRO ISSUES...DISCUSSED
BELOW...AND THE SVR THREAT THROUGH FRIDAY.

SPC RECENTLY ISSUED A TORNADO WATCH OVER WI WITH THE MILWAUKEE
OFFICE ISSUING SEVERE THUNDERSTORM WARNINGS. MOST OF THIS ACTIVITY
IS MOVING NORTH-NORTHEAST AND SKIRTING THE AREA. EXPECT A MARGINAL
SEVERE THREAT TO SPREAD INTO THE AREA FROM NW TO SE BEGINNING AROUND
OR SHORTLY AFTER MIDNIGHT TONIGHT. WINDS APPEAR TO BE THE MAIN
THREAT...ESPECIALLY AS A 40 KT LOW LEVEL JET AXIS WORKS INTO THE
AREA.

GIVEN HIGH PRECIPITABLE WATER VALUES AND TRAINING CELL POTENTIAL...
BELIEVE GREATEST QPF SHOULD OCCUR OVER OUR NW ZONES WITH AREAL
TOTALS AROUND AN INCH. LOCAL AMOUNTS COULD BE GREATER...BUT A
SIGNIFICANT FLOOD THREAT IS NOT ANTICIPATED. GENERALLY FAVORED SREF
QPF GUIDANCE...WHICH WAS A LITTLE LOWER THAN HPC GUIDANCE.

ON FRIDAY...EXPECT A LULL IN ACTIVITY DURING THE LATE MORNING...
FOLLOWED BY THE SEVERE THREAT REFOCUSING IN THE AFTERNOON GENERALLY
SOUTH OF I-96 AND EAST OF 131. DAMAGING WINDS AGAIN SHOULD BE THE
MAIN THREAT...ALTHOUGH BETTER SHEAR AND INSTABILITY COULD BE MORE
SUPPORTIVE OF HAIL. SEVERE ACTIVITY SHOULD BE SOUTHEAST OF THE AREA
BY EVENING.

&&

.LONG TERM...(345 PM EDT THU JUN 12 2008)
(FRIDAY NIGHT THROUGH WEDNESDAY)
MID RANGE MODELS IN DECENT AGREEMENT AS ONE WOULD EXPECT WITH STRONG
SYNOPTIC SCALE FEATURES. NOT MUCH CHANGED IN THE GRIDS.

AS FRIDAY NIGHT BEGINS... A COLD FRONT WILL BE MOVING THROUGH THE
AREA AS A SHORT WAVE MOVES UP FROM THE CENTRAL PLAINS. THE MAIN LOW
PRESSURE SYSTEM IN CANADA WILL PULL AWAY TO THE NORTHEAST. A RIDGE
OF HIGH PRESSURE WILL PROVIDE A BIT OF A BREAK FROM PRECIPITATION
SATURDAY INTO SATURDAY NIGHT.

A COLD FRONT IS FORECAST TO MOVE THROUGH THE GREAT LAKES REGION IN
THE SUNDAY/MONDAY TIME FRAME. CONTINUE TO HAVE SHOWERS AND
THUNDERSTORMS MENTIONED DURING THIS TIME FRAME. BEST CHANCE FOR
PRECIPITATION LOOKS TO BE SUNDAY AFTERNOON AND EVENING.

MUCH OF EARLY NEXT WEEK WILL BE DOMINATED BY AN UPPER LOW DRIFTING
THROUGH THE NORTHERN GREAT LAKES. DOWN AT THE SURFACE... HIGH
PRESSURE WILL BE LOCATED JUST UPSTREAM FROM MICHIGAN OVER THE
NORTHERN PLAINS INTO WISCONSIN AND ILLINOIS AND SLOWLY DRIFT TO THE
EAST. HAVE CONTINUED DRY WEATHER FORECAST FROM MONDAY NIGHT THROUGH
THURSDAY. TEMPERATURES MAY BE COOLER THAN NORMAL FOR THE FIRST HALF
OF NEXT WEEK.

&&

.MARINE...(345 PM EDT THU JUN 12 2008)
NO CONCERNS ARE ANTICIPATED AT THIS TIME.

&&

.AVIATION...(841 PM EDT THU JUN 12 2008)
SHOWERS AND THUNDERSTORMS WILL BE MOVING NORTHWEST OUT OF ILLINOIS
AND WISCONSIN INTO WESTERN LOWER MICHIGAN OVERNIGHT. EXPECT STORMS
TO ARRIVE AT MKG BY 06Z AND THEN REACH GRR BY 08Z. THE STORMS WILL
SLOWLY MOVE SOUTH AND EAST AND REACH LAN AND JXN BY 12Z...LASTING
THROUGH MUCH OF THE DAY. SOME OF THESE STORMS COULD BE SEVERE
WITH STRONG WINDS AND HAIL.

&&

.HYDROLOGY...(345 PM EDT THU JUN 12 2008)
THE THORNAPPLE RIVER ABOVE HASTINGS SHOULD CONTINUE TO FALL...
GETTING BELOW FLOOD STAGE FRIDAY MORNING. THUNDERSTORMS ARE
EXPECTED TONIGHT AND FRIDAY. DUE TO A GREAT DEAL OF ATMOSPHERIC
MOISTURE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. HOWEVER...STORMS
SHOULD STEADILY PROGRESS THROUGH THE AREA.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:     TJT
SHORT TERM:   TJT
LONG TERM:    IOD
MARINE        TJT
AVIATION:     OSTUNO
HYDROLOGY:    TJT
Hazardous weather outlook, Jun 12, 7:59 PM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
759 PM EDT THU JUN 12 2008

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-132115-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
759 PM EDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

SIGNIFICANT FLOODING WILL CONTINUE ACROSS MUCH OF MASON...LAKE
AND OSCEOLA COUNTIES.  PARTICULARLY HARD HIT RIVERS WILL INCLUDE THE
PINE...BIG SABLE...LINCOLN AND PERE MARQUETTE RIVERS. THESE RIVERS
WILL CONTINUE TO EXPERIENCE FLOODING.  FLOODED...WEAKENED AND WASHED
OUT ROADS WILL BE A HAZARD FOR MOTORISTS.

THERE IS THE CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. NO SEVERE
WEATHER IS EXPECTED. A FEW WIND GUSTS TO 40 MPH AND SMALL HAIL WILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS SOUTH OF A BATTLE
CREEK TO JACKSON LINE SATURDAY INTO SATURDAY NIGHT.

A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS FOR THE ENTIRE REGION
ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

MJS NJJ

In the hours before

Local storm report, Jun 12, 5:55 PM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
555 PM EDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TSTM WND DMG     5 S LAWTON              42.09N 85.85W
06/06/2008                   VAN BUREN          MI   NWS STORM SURVEY

            SCATTERED TREES DOWN

0406 PM     TSTM WND DMG     5 SSE LAWTON            42.10N 85.82W
06/06/2008                   VAN BUREN          MI   NWS STORM SURVEY

            SCATTERED TREES DOWN

0410 PM     TSTM WND DMG     5 SSE LAWTON            42.11N 85.80W
06/06/2008                   VAN BUREN          MI   NWS STORM SURVEY

            NUMEROUS TREES DOWN

&&

JK
Local storm report, Jun 12, 5:57 PM EDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
557 PM EDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             MONTAGUE                43.41N 86.36W
06/06/2008  E0.25 INCH       MUSKEGON           MI   TRAINED SPOTTER

            PEA SIZED HAIL AND VERY GUSTY WINDS IN THE CITY ALONG
            WITH TORRENTIAL RAIN.

0335 PM     TSTM WND GST     BYRON CENTER            42.81N 85.72W
06/06/2008  E45.00 MPH       KENT               MI   TRAINED SPOTTER

0338 PM     HAIL             5 W ALLEGAN             42.53N 85.94W
06/06/2008  E0.25 INCH       ALLEGAN            MI   TRAINED SPOTTER

            VERY GUSTY WINDS ACCOMPANIED THE HAIL.

0343 PM     TSTM WND DMG     COMSTOCK PARK           43.04N 85.67W
06/06/2008                   KENT               MI   BROADCAST MEDIA

            ONE AND ONE HALF FOOT IN DIAMETER TREE DOWN BLOCKING 6
            MILE.

0345 PM     TSTM WND DMG     WYOMING                 42.89N 85.70W
06/06/2008                   KENT               MI   COUNTY OFFICIAL

            3 INCH DIAMETER LIMBS DOWN IN ROAD AT 44TH AND DIVISION

0350 PM     HAIL             2 W ADA                 42.95N 85.53W
06/06/2008  M1.00 INCH       KENT               MI   NWS EMPLOYEE

            WINDS WERE ESTIMATED 45 MPH.

0350 PM     TSTM WND DMG     3 W ADA                 42.95N 85.55W
06/06/2008                   KENT               MI   TRAINED SPOTTER

            BUILDING UNDER CONSTRUCTION COLLAPSED DUE TO HIGH WINDS.
            ABOUT TWO DOZEN TREES DOWN FROM POSSIBLE MICROBURST ON
            CASCADE ROAD APPROXIMATELY ONE AND ONE QUARTER MILES EAST
            OF INTERSTATE 96.

0350 PM     HAIL             2 NW CASCADE            42.93N 85.53W
06/06/2008  M1.75 INCH       KENT               MI   TRAINED SPOTTER

            GOLF BALL SIZE HAIL WAS REPORTED AT A CONSTRUCTION SITE
            AT THE CORNER OF CASCADE RD AND MACNIDER RD.

0353 PM     TSTM WND DMG     2 W OTSEGO              42.46N 85.74W
06/06/2008                   ALLEGAN            MI   LAW ENFORCEMENT

            TREE OF UNKNOWN SIZE IS DOWN.

0355 PM     TSTM WND DMG     3 N BYRON CENTER        42.86N 85.72W
06/06/2008                   KENT               MI   BROADCAST MEDIA

            8 INCH DIAMTER LIMBS DOWN. 68TH AND BYRON CENTER ROAD.

0357 PM     HAIL             CUTLERVILLE             42.84N 85.66W
06/06/2008  M0.25 INCH       KENT               MI   NWS EMPLOYEE

0400 PM     HAIL             12 N LOWELL             43.11N 85.35W
06/06/2008  M1.25 INCH       KENT               MI   TRAINED SPOTTER

            ALSO WIND DAMAGE OCCURED WITH 6 TO 8 INCH DIAM LIMBS
            DOWN.

0400 PM     TSTM WND DMG     2 SSW HARRISON          43.99N 84.82W
06/06/2008                   CLARE              MI   LAW ENFORCEMENT

            A TREE DOWN ON OLD STREET BETWEEN MANSIDING AND LARCH.A
            TREE DOWN ON JEFFERSON BY SOUTH FINLEY LAKE. A TREE DOWN
            AT SPRUCE AND OLD COUNTY FARM. TIME IS ESTIMATED AND SIZE
            OF TREES IS UNKNOWN.

0401 PM     TSTM WND DMG     5 S LAWTON              42.09N 85.85W
06/06/2008                   VAN BUREN          MI   NWS STORM SURVEY

            SCATTERED TREES DOWN

0402 PM     HAIL             WYOMING                 42.89N 85.70W
06/06/2008  M0.75 INCH       KENT               MI   COUNTY OFFICIAL

            44TH AND KALAMAZOO.

0406 PM     TSTM WND DMG     5 SSE LAWTON            42.10N 85.82W
06/06/2008                   VAN BUREN          MI   NWS STORM SURVEY

            SCATTERED TREES DOWN

0407 PM     TSTM WND DMG     MOLINE                  42.73N 85.65W
06/06/2008                   ALLEGAN            MI   LAW ENFORCEMENT

            TREE OF UNKNOWN SIZE IS DOWN.

0410 PM     TSTM WND DMG     5 SSE LAWTON            42.11N 85.80W
06/06/2008                   VAN BUREN          MI   NWS STORM SURVEY

            NUMEROUS TREES DOWN

0414 PM     TSTM WND DMG     1 S TUSTIN              44.09N 85.46W
06/06/2008                   OSCEOLA            MI   COUNTY OFFICIAL

            ONE TREE DOWN ON 18 MILE ROAD AND 180TH AVENUE.

0420 PM     HAIL             SHERIDAN                43.21N 85.07W
06/06/2008  E0.25 INCH       MONTCALM           MI   PUBLIC

            SMALL HAIL AND LIMBS DOWN.

0424 PM     TSTM WND DMG     2 S SHERIDAN            43.18N 85.07W
06/06/2008                   MONTCALM           MI   EMERGENCY MNGR

            SEVERAL LARGE DEAD TREES AND LIMBS DOWN. IN ADDITION
            POWER LINES ACROSS ROAD BLOCKING TRAFFIC. MINOR RESIDENCE
            DAMAGE.

0427 PM     TSTM WND GST     OSHTEMO                 42.26N 85.68W
06/06/2008  E65.00 MPH       KALAMAZOO          MI   AMATEUR RADIO

            ESTIMATED HIGH WINDS ALONG WITH ROTATING WALL CLOUD NEAR
            DRAKE AND WEST MAIN IN OSHTEMO.

0429 PM     HAIL             GREENVILLE              43.18N 85.25W
06/06/2008  E0.25 INCH       MONTCALM           MI   PUBLIC

            HAIL OCCURING IN DOWNTOWN GREENVILLE.

0433 PM     TSTM WND DMG     2 NW ALLEGAN            42.55N 85.87W
06/06/2008                   ALLEGAN            MI   LAW ENFORCEMENT

            TREE OF UNKNOWN SIZE IS DOWN.

0434 PM     HAIL             DOWLING                 42.52N 85.25W
06/06/2008  E0.25 INCH       BARRY              MI   TRAINED SPOTTER

0438 PM     HAIL             2 S COOPER              42.35N 85.57W
06/06/2008  E0.75 INCH       KALAMAZOO          MI   EMERGENCY MNGR

            HAIL AND ESTIMATED 60 MPH WIND GUST. CORRECTED TIME OF
            THE REPORT.

0445 PM     TSTM WND DMG     2 S SUNFIELD            42.73N 84.99W
06/06/2008                   EATON              MI   EMERGENCY MNGR

            SILO TOPPLED.

0446 PM     TSTM WND DMG     2 ESE WEST SEBEWA       42.84N 85.01W
06/06/2008                   IONIA              MI   EMERGENCY MNGR

            BIG TREES DOWN ALONG WITH OPOWER POLES AND A DEBRIS PATH
            OF ABOUT ONE HALF MILE. REPORTED BY IONIA EOC. TRUCK AND
            TRAILER PUSHED ACROSS ROAD.

0455 PM     TSTM WND DMG     2 WNW HOYTVILLE         42.74N 84.92W
06/06/2008                   EATON              MI   BROADCAST MEDIA

            SAGINAW HIGHWAY CLOSED DUE TO 2 18 INCH TREES DOWN.

0459 PM     HAIL             HICKORY CORNERS         42.44N 85.38W
06/06/2008  M0.25 INCH       BARRY              MI   CO-OP OBSERVER

            NEAR ONE HALF INCH OF RAIN IN 15 MINUTES.

0500 PM     TSTM WND DMG     MULLIKEN                42.76N 84.90W
06/06/2008                   EATON              MI   TRAINED SPOTTER

            TREES AND WIRES DOWN.

0505 PM     HAIL             4 W PORTAGE             42.20N 85.67W
06/06/2008  E1.75 INCH       KALAMAZOO          MI   COUNTY OFFICIAL

            NEAR THE INTERSECTION OF US 131. ESTIMATED WINDS TO 55
            MPH.

0510 PM     HAIL             1 N NASHVILLE           42.62N 85.09W
06/06/2008  E0.75 INCH       BARRY              MI   TRAINED SPOTTER

0515 PM     TSTM WND DMG     1 N NASHVILLE           42.62N 85.09W
06/06/2008                   BARRY              MI   TRAINED SPOTTER

            DAMAGE TO HOUSE. SHUDDERS BLOWN OFF. SUPPORT BEAM BLOWN
            OUT OF FRONT PORCH. SEVERAL LARGE TREES DOWN.

0518 PM     HAIL             KALAMAZOO               42.27N 85.59W
06/06/2008  E1.00 INCH       KALAMAZOO          MI   PUBLIC

            NEAR DOWNTOWN.

0521 PM     TSTM WND GST     3 E PORTAGE             42.90N 86.14W
06/06/2008  M55.00 MPH       OTTAWA             MI   ASOS

            THIS OBSERVATION WAS ACCOMPANIED BY ONE HALF INCH HAIL.

0525 PM     TSTM WND DMG     1 NW SHAYTOWN           42.71N 84.99W
06/06/2008                   EATON              MI   COUNTY OFFICIAL

            A BARN IS DOWN AND HEAVILY DAMAGED.

0527 PM     HAIL             1 E HOYTVILLE           42.73N 84.86W
06/06/2008  M0.50 INCH       EATON              MI   BROADCAST MEDIA

            HAIL WAS ACCOMPANIED BY A SHELF CLOUD AND A 40 MPH EST
            GUST.

0528 PM     TSTM WND DMG     1 W WESTPHALIA          42.93N 84.82W
06/06/2008                   CLINTON            MI   EMERGENCY MNGR

            POWER LINES ARE DOWN WEST OF WESTPHALIA. POWER LINES DID
            IGNITE A FIRE.

0529 PM     TSTM WND DMG     3 SE ST. JOHNS          42.96N 84.52W
06/06/2008                   CLINTON            MI   EMERGENCY MNGR

            BARN DESTROYED,

0530 PM     TSTM WND DMG     3 S ST. JOHNS           42.96N 84.56W
06/06/2008                   CLINTON            MI   TRAINED SPOTTER

            AN AREA OF OF WIND DAMAGE ABOUT 3 MILES TO WIDE TO 4
            MILES LONG WAS CENTERED ABOUT 3 MILES SOUTH OF SAINT
            JOHNS ON BOTH SIDES OF U.S. 27. A ROOF WAS BLOWN OFF A
            HOUSE AND A GAS STATION LOST PART OF ITS ROOFING...WHICH
            WAS BLOWN ABOUT 100 FEET AWAY ACROSS U.S. 27.

0530 PM     TSTM WND DMG     5 S ST. JOHNS           42.93N 84.54W
06/06/2008                   CLINTON            MI   AMATEUR RADIO

            TELEPHONE POLES AND HEALTHY TREES DOWN NEAR US 127 AND
            PRICE ROAD

0550 PM     TSTM WND DMG     1 NE SHAYTOWN           42.71N 84.96W
06/06/2008                   EATON              MI   BROADCAST MEDIA

            TWO FOOT DIAMETER TREE OVER 50 FEET TALL KNOCKED DOWN AND
            TOOK DOWN POWER LINES.

0550 PM     HAIL             3 SE BATTLE CREEK       42.27N 85.19W
06/06/2008  M0.88 INCH       CALHOUN            MI   TRAINED SPOTTER

0600 PM     TSTM WND DMG     4 SSE ST. JOHNS         42.95N 84.53W
06/06/2008                   CLINTON            MI   PUBLIC

            UTILITY POLE... 10 INCH DIAMETER TREE AND 8 INCH DIAMETER
            BRANCHES KNOCKED DOWN.

0601 PM     TSTM WND DMG     5 SE ST. JOHNS          42.95N 84.49W
06/06/2008                   CLINTON            MI   PUBLIC

            EIGHT INCH LIVE TREE KNOCKED DOWN.

0605 PM     TSTM WND GST     4 N POTTERVILLE         42.69N 84.75W
06/06/2008  E55.00 MPH       EATON              MI   PUBLIC

0610 PM     TSTM WND GST     DELTA CENTER            42.72N 84.65W
06/06/2008  E40.00 MPH       EATON              MI   PUBLIC

            WINDS ESTIMATED AT 40 TO 50 MPH.

0612 PM     TSTM WND DMG     5 SSW ST. JOHNS         42.93N 84.60W
06/06/2008                   CLINTON            MI   PUBLIC

            LIVE TREE LIMBS AS LARGE AS 18 INCH DIAMETER KNOCKED
            DOWN.

0615 PM     TSTM WND DMG     1 SE ST. JOHNS          42.99N 84.54W
06/06/2008                   CLINTON            MI   PUBLIC

            ROOF BLOWN OFF BUILDING... LIVE 1 FOOT DIAMETER TREE
            UPROOTED AND LIVE 20 INCH DIAMETER TREE KNOCKED DOWN IN
            ROAD.

0622 PM     TSTM WND DMG     2 SE ST. JOHNS          42.98N 84.53W
06/06/2008                   CLINTON            MI   PUBLIC

            MULTIPLE LARGE TREES OF UNKNOWN DIAMETER UPROOTED.

0623 PM     TSTM WND DMG     2 NW ONONDAGA           42.46N 84.59W
06/06/2008                   INGHAM             MI   PUBLIC

            LIVE ONE FOOT DIAMETER TREE KNOCKED DOWN. CORRECTED TIME
            OF REPORT.

0623 PM     TSTM WND DMG     1 NW ONONDAGA           42.45N 84.58W
06/06/2008                   INGHAM             MI   PUBLIC

            LIVE 1 FOOT DIAMETER TREE KNOCKED DOWN. CORRECTED TIME OF
            THE REPORT.

0625 PM     TSTM WND DMG     ALBION                  42.25N 84.76W
06/06/2008                   CALHOUN            MI   COUNTY OFFICIAL

            THREE BLOCK AREA OF WIND DAMAGE NEAR THE INTERSECTION OF
            ERIE AND HANNAH STREET. AN AMTRAK TRAIN WAS HIT BY A TREE
            CAUSING DAMAGE TO THE BRAKES.

0635 PM     TSTM WND DMG     2 SE ST. JOHNS          42.98N 84.53W
06/06/2008                   CLINTON            MI   COUNTY OFFICIAL

            10 INCH TREE KNOCKED DOWN ACROSS WILLIAMS ROAD.

0635 PM     TSTM WND GST     2 ENE DEWITT            42.85N 84.54W
06/06/2008  E40.00 MPH       CLINTON            MI   PUBLIC

0635 PM     TSTM WND GST     4 NE WALKERVILLE        43.76N 86.07W
06/06/2008  M51.00 MPH       OCEANA             MI   COUNTY OFFICIAL

            STORM ACCOMPANIED BY PEA SIZED HAIL AND .60 INCHES RAIN
            IN 15 MINUTES.

0636 PM     TSTM WND DMG     1 SE ST. JOHNS          42.99N 84.54W
06/06/2008                   CLINTON            MI   PUBLIC

            MODULAR HOME DESTROYED.

0636 PM     TSTM WND DMG     2 NW LESLIE             42.47N 84.46W
06/06/2008                   INGHAM             MI   PUBLIC

            TWO LIVE 8 INCH DIAMETER TREES DOWN ON RIDLEY ROAD NORTH
            OF KINNEYVILLE ROAD. CORRECTED TIME OF THE REPORT.

0645 PM     TSTM WND DMG     SPRING ARBOR            42.21N 84.56W
06/06/2008                   JACKSON            MI   LAW ENFORCEMENT

            A COUPLE OF TREES DOWN. SIZE OF TREES UNKNOWN. TIME OF
            EVENT IS ESTIMATED.

0800 PM     TSTM WND DMG     REED CITY               43.87N 85.51W
06/06/2008                   OSCEOLA            MI   PUBLIC

            ONE 12 INCH AND MANY 3 TO 4 INCH LIMBS KNOCKED DOWN.

0813 PM     TSTM WND DMG     3 SSE EVART             43.86N 85.25W
06/06/2008                   OSCEOLA            MI   LAW ENFORCEMENT

            WINDS ESTIMATED IN EXCESS OF 60 MPH. A 4-5 FT DIAMETER
            TREE IS DOWN ON 2 MILE RD EAST OF 80TH ST. ANOTHER TREE
            OF SIMILAR SIZE IS DOWN ON 2 MILE RD WEST OF M-66.

&&

JK
Local storm report, Jun 12, 10:13 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1013 PM EDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     3 NW FREESOIL           44.14N 86.26W
06/12/2008                   MASON              MI   LAW ENFORCEMENT

            PART OF THE ROOF BLOWN OFF A CONVENIENCE STORE. SEVERAL
            TREES UPROOTED. DEBRIS WAS BLOWN NORTHEAST. TIME
            ESTIMATED FROM RADAR.

&&

OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:26 PM EDTSpecial Marine WarningGRR2 hr
Jun 12, 9:12 PM EDTSevere Thunderstorm WarningGRRMason48 min
Jun 12, 9:16 PM EDTTornado WarningGRRMason44 min
Jun 12, 9:58 PM EDTSpecial Marine WarningGRR92 min
Jun 12, 10:00 PM EDTSevere Thunderstorm WarningGRRMason45 min
Jun 12, 10:07 PM EDTSevere Thunderstorm WarningGRRLake, Mason38 min
Jun 12, 10:17 PM EDTTornado WarningGRRLake, Mason58 min
Jun 12, 10:22 PM EDTAreal Flood AdvisoryGRRLake, Mason2 hr
Jun 12, 10:55 PM EDTFlash Flood WarningGRRLake, Mason17 hr
Jun 12, 11:01 PM EDTSevere Thunderstorm WarningGRRLake, Osceola59 min
Jun 12, 11:14 PM EDTSevere Thunderstorm WarningGRRLake, Mason, Newaygo, Oceana61 min
Jun 12, 11:28 PM EDTSpecial Marine WarningGRR92 min
Jun 12, 11:54 PM EDTSevere Thunderstorm WarningGRRLake, Osceola51 min
Jun 12, 11:58 PM EDTSevere Thunderstorm WarningGRRMason, Oceana47 min
Jun 13, 12:33 AM EDTSevere Thunderstorm WarningGRRLake, Mason42 min
Jun 13, 12:55 AM EDTSpecial Marine WarningGRR95 min
Jun 13, 1:16 AM EDTSevere Thunderstorm WarningGRRMason29 min
Jun 13, 1:19 AM EDTSpecial Weather StatementGRROsceola41 min
Jun 13, 1:51 AM EDTSpecial Weather StatementGRRLake, Mason, Oceana, Osceola69 min
Jun 13, 2:32 AM EDTSpecial Marine WarningGRR87 min
Jun 13, 2:56 AM EDTSpecial Weather StatementGRRLake, Mason, Mecosta, Muskegon, Newaygo, Oceana and 1 more64 min
Jun 13, 3:03 AM EDTSpecial Marine WarningGRR57 min
Jun 13, 3:07 AM EDTRiver Flood WarningGRRMason53 hr
Jun 13, 3:35 AM EDTSevere Thunderstorm WarningGRRAllegan, Muskegon, Ottawa, Van Buren42 min
Jun 13, 4:13 AM EDTSpecial Weather StatementGRRClare, Isabella, Mecosta, Newaygo77 min
Jun 13, 4:18 AM EDTSpecial Weather StatementGRRBarry, Calhoun, Eaton, Ionia, Kalamazoo, Kent72 min
Jun 13, 5:28 AM EDTSpecial Weather StatementGRRAllegan, Van Buren62 min
Jun 13, 5:30 AM EDTSpecial Weather StatementGRRGratiot, Isabella, Montcalm60 min
Jun 13, 5:33 AM EDTSpecial Weather StatementGRRJackson57 min
Jun 13, 6:14 AM EDTSpecial Weather StatementGRRCalhoun, Eaton, Ingham, Jackson91 min
Jun 13, 10:32 AM EDTFlash Flood WarningGRROsceola5 hr
Jun 13, 12:36 PM EDTFlash Flood WatchGRRAllegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 9 more8 hr
Jun 13, 2:17 PM EDTSpecial Weather StatementGRRBarry, Calhoun, Eaton, Kalamazoo58 min
Jun 13, 3:12 PM EDTSpecial Weather StatementGRRBarry, Calhoun, Eaton, Kalamazoo63 min
Jun 13, 3:25 PM EDTAreal Flood WarningGRRLake, Mason, Osceola24 hr
Jun 13, 4:11 PM EDTSpecial Weather StatementGRRBarry, Eaton, Ingham, Jackson64 min
Jun 13, 5:05 PM EDTSpecial Weather StatementGRRIngham, Jackson55 min
Jun 13, 5:55 PM EDTSpecial Weather StatementGRRGratiot65 min
Jun 13, 7:23 PM EDTSpecial Weather StatementGRRKent67 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.